Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

FDA Slaps Another Warning on Testosterone—Too Late for Many

. By
Bend, ORMark suffered a pulmonary embolism just two months before the FDA required testosterone therapy manufacturers to include on their drug labels a general warning about the risk of blood clots in veins.
“I’ll never forget the doctors in hospital who told me that I was lucky to be alive,” says Michael.


Within just a few months of using AndroGel, Mark (not his real name) woke with his leg swollen more than double its usual size. “I saw my doctor instead of going directly to ER,” says Mark. “He nonchalantly said that I might have a blood clot and sent me to radiology for a sonogram. The radiologist started the procedure but stopped after 10 seconds and said she will be right back. I heard her say, ‘Call an ambulance.’”

Mark was rushed to the ER and had a chest x-ray. The doctor asked if he had any difficulty breathing or chest pain. “I was having so much pain in my leg that I can’t remember much else, but a few seconds later, another doctor came in with an x-ray of my lungs and said I was having a pulmonary embolism - there were lots of small clots in my lungs - I couldn’t believe it!”

Mark was hospitalized for a month and put on a blood thinner. He says they cut into his jugular vein and inserted a long wire down his neck with a filter on it that went into his stomach, where it remains today.

“So many doctors told me that most people don't make it when a clot breaks loose and sends pieces to the lungs like this,” says Mark. “I have been going to a pain management clinic ever since, and I recently had surgery on my leg to try and correct some of the damage to the veins that was done due to the clot. Testosterone has greatly impacted my life and I am due for another surgical procedure this month.”

Because so many men like Mark have reported blood clots from testosterone replacement therapy drugs, the FDA further investigated the connection. It was previously thought that blood clots in the veins from testosterone drugs were only caused by an increase in red blood cells (polycythemia) and it rarely occurred in testosterone therapy patients. Now the FDA believes that deep vein thrombosis (DVT) and pulmonary embolism is more common than previously believed.

The FDA has issued two testosterone drug warnings this year. In January 2014, the agency warned of arterial blood clots, which can result in cardiovascular problems such as heart attack and stroke. Now with this latest warning on June 19, 2014, it is likely that more testosterone lawsuits will follow.

READ ABOUT TESTOSTERONE TREATMENT LAWSUITS

Testosterone Treatment Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Testosterone Treatment claim at no cost or obligation.

READER COMMENTS

Posted by

on
I took testosterone injections for a year and stopped about 4 months ago. Should I go and get checked for clotting? I'm now taking supplement that's supposed to foster my own testosterone to increase. Is this dangerous too??

Posted by

on
This story illustrates why FDA warnings are completely inadequate. A statement that a risk of blood clots in veins is meaningless. The drug companies should be required to include Mark's story in full detail on their package inserts. That would be adequate warning.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com
Request Legal Help Now! - Free